Oxaliplatin

Oxaliplatin Reactions 1704, p288 - 2 Jun 2018 Anaphylactic shock: case report A 76-year-old woman developed anaphylactic shock during treatment with oxaliplatin for recurrent colon cancer [route not stated]. The woman, who was diagnosed with recurrent colon cancer stage IIIa, started receiving treatment with oxaliplatin 130 mg/m , bevacizumab and capecitabine [Xelox]. No adverse events were noted till the completion of six courses. During the seventh course (after three months of drug holiday), nine minutes following oxaliplatin initiation, she developed nausea and started feeling poorly. The woman’s oxaliplatin treatment was immediately discontinued and oxygen was initiated. Three minutes later, she groaned and lost consciousness. She developed cardiopulmonary arrest and cardiopulmonary resuscitation was started. She received adrenaline. Her heart beat restarted and she was subsequently admitted to the ICU. A diagnosis of anaphylactic shock was made. She was treated with unspecified steroids, chlorphenamine and famotidine. The following day, she was extubated and was discharged on day 8 of illness. After 42 days of the cardiopulmonary arrest, the chemotherapy was re-initiated with bevacizumab and capecitabine. She achieved a complete remission with no further recurrence. Author comment: [Oxaliplatin] is used widely in chemotherapy for colon cancer; however, typical side effects are reported as. . .allergic reactions. Cardiopulmonary arrest due to anaphylactic shock occurred and she was resuscitated. Naito A, et al. A Case of Recurrent Colon Cancer Successfully Treated with Capecitabine plus Bevacizumab. Gan to Kagaku Ryoho 44: 1811-1813, No. 12, Nov 2017. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/29394784 [Japanese; Summarised from a translation] - Japan 803323922 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Oxaliplatin

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/oxaliplatin-IO69d4xZtK
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46931-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p288 - 2 Jun 2018 Anaphylactic shock: case report A 76-year-old woman developed anaphylactic shock during treatment with oxaliplatin for recurrent colon cancer [route not stated]. The woman, who was diagnosed with recurrent colon cancer stage IIIa, started receiving treatment with oxaliplatin 130 mg/m , bevacizumab and capecitabine [Xelox]. No adverse events were noted till the completion of six courses. During the seventh course (after three months of drug holiday), nine minutes following oxaliplatin initiation, she developed nausea and started feeling poorly. The woman’s oxaliplatin treatment was immediately discontinued and oxygen was initiated. Three minutes later, she groaned and lost consciousness. She developed cardiopulmonary arrest and cardiopulmonary resuscitation was started. She received adrenaline. Her heart beat restarted and she was subsequently admitted to the ICU. A diagnosis of anaphylactic shock was made. She was treated with unspecified steroids, chlorphenamine and famotidine. The following day, she was extubated and was discharged on day 8 of illness. After 42 days of the cardiopulmonary arrest, the chemotherapy was re-initiated with bevacizumab and capecitabine. She achieved a complete remission with no further recurrence. Author comment: [Oxaliplatin] is used widely in chemotherapy for colon cancer; however, typical side effects are reported as. . .allergic reactions. Cardiopulmonary arrest due to anaphylactic shock occurred and she was resuscitated. Naito A, et al. A Case of Recurrent Colon Cancer Successfully Treated with Capecitabine plus Bevacizumab. Gan to Kagaku Ryoho 44: 1811-1813, No. 12, Nov 2017. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/29394784 [Japanese; Summarised from a translation] - Japan 803323922 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off